MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI TOMOFIX MEDIAL HIGH TIBIA PLATE-4 HOLES/SMALL; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI TOMOFIX MEDIAL HIGH TIBIA PLATE-4 HOLES/SMALL; PLATE, FIXATION, BONE
Model Number 440.834
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when the screw became cold-welded to the plate.Additional procode: ktt.Lot number is unknown.Date of implantation is unknown.Date of explantation is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter facility, address, and phone number are unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports that during removal of tomofix lateral distal femur plate on an unknown date, the surgeon described the screw and plate junction status as ¿cold welding¿.The surgeon had trouble removing the titanium tomofix plate because the unknown screws strongly adhered to the plate.The surgeon always finished the last screw insertion threads using a torque limiting screwdriver as describe and proposed in the technique guide.During the removal, the surgeon had to use a broken screw removal set and diamond burr to shear off the screw head at the plate junction to enable removal of the plate and screw construct.The surgeon added that the plate always achieved clinical result goal but the construct is a nightmare to remove after bone healing.It was unknown if there was a surgical delay related to the event.There was no patient consequence reported.This report is for a ti tomofix(tm) medial high tibia plate-4 holes.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: brand name, catalog, udi, physical manufacture site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI TOMOFIX MEDIAL HIGH TIBIA PLATE-4 HOLES/SMALL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7669697
Report Number2939274-2018-52737
Device Sequence Number2770799
Product Code HRS
UDI-Device Identifier10886982220691
UDI-Public(01)10886982220691
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number440.834
Device Catalogue Number440.831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date08/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;